MAUDE Adverse Event Report: COOK IRELAND LTD ZIMMON BILIARY STENT; FGE CATHETER, BILIARY, DIAGNOSTIC

COOK IRELAND LTD ZIMMON BILIARY STENT; FGE CATHETER, BILIARY, DIAGNOSTIC
Model Number G21707
Medical Device Problem Code Kinked (1339)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 10/18/2017
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Cook ireland ltd (manufacturer) is submitting this report on behalf of cook medical incorporated (cmi)(importer).Exemption number: e2016031.Information pertaining to section g.1 as follows: importer site contact and address: (b)(4) cook medical incorporated (cmi) 1025 acuff road p.O box 4195 bloomington indiana 47402-4195.Importer site establishment registration number: 3005580113.Problem statement: the customer reported the following complaint issue : "when they try to use the zso-7-10, the wire guide can't advance in to the zso-7-10.They said that the zso-7-10 inner hole was block".Additional information: additional information received from the customer confirmed that this occurred prior to patient contact and the stent was not kinked or damaged.Lab evaluation: 1 x zso-7-10 device of lot # c1371413 was returned to cirl for evaluation.A lab evaluation was held on the 14th dec 2017.During the lab evaluation the stent was found to be kinked at portholes 2 and 5 from the ductal end.The 0.035 cm wire guide could not pass through the stent lumen.There was no other defects observed.Root cause: a definitive root cause for the customer complaint could not be determined as the exact operational conditions of use could not be replicated in the laboratory setting.However, a possible cause of this complaint is that the stent possibly kinked while straightening the pigtails with the pigtail straightener.A precaution included in instructions for use states "care must be exercised when straightening the pigtail curls* in order to avoid kinking or breaking the stent." the wire guide most likely could not advance due to a kink rather than a blockage as no other defects were observed during the lab evaluation.The complaint is confirmed as the stent was found to be kinked and a wire guide could not pass through it.Documents review: a review of the manufacturing records did not reveal any discrepancy related to the complaint issue.There is no evidence to suggest that this issue affects the entire lot , upon review of complaints this failure mode has not occurred previously with this lot#.Prd/fqc/pkg review: as per fqc, there is 100% inspection on all stents for kinks and a check that the appropriate size wire guide moves smoothly and freely when inserted into both ends of the stent.There is also a visual inspection of the product and packaging at packaging, packaging qc, and post sterile qc "complete a 100% visual inspection of the packaged unit (tyvek pouched) while held at a comfortable arm¿s length from the unaided eye at normal lighting conditions." prior to distribution, all zso devices are subjected to 100% inspection to ensure device integrity.These inspections and functional checks are outlined in internal procedures in place at cirl.Ifu review: it may be noted that according to the instructions for use, the user is instructed to: ¿visually inspect with particular attention to kinks, bends and breaks.If any abnormality is detected that would prohibit proper working condition, do not use¿.Summary: the complaint is confirmed as the stent was found to be kinked and a wire guide could not pass through it.Complaints of this nature will continue to be monitored for potential emerging trends.
 
Event or Problem Description
Initial mdr submitted based on the device malfunction reporting precedence for this device family for the issue of ¿stent kinked/bent¿ when they try to use the zso-7-10, the wire guide can't advance in to the zso-7-10.They said that the zso-7-10 inner hole was blocked.

Brand Name
ZIMMON BILIARY STENT
Common Device Name
FGE CATHETER, BILIARY, DIAGNOSTIC
Manufacturer (Section D)
COOK IRELAND LTD
o halloran road
limerick
MDR Report Key7230077
Report Number3001845648-2018-00040
Device Sequence Number1372453
Product Code FGE
UDI-Device Identifier00827002217072
UDI-Public(01)00827002217072(17)200623(10)C1371413
Combination Product (Y/N)N
PMA/510(K) Number
K851962
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 12/14/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberG21707
Device Catalogue NumberZSO-7-10
Was Device Available for Evaluation? Yes
Was the Report Sent to FDA? No
Distributor Facility Aware Date01/30/2018
Event Location Hospital
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/14/2017
Initial Report FDA Received Date01/31/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1